Neupro patches


#1
hi i am 39 and have had parkinsons for 15 yrs. I have been on 2 patches of 8mg neupro for 3 yrs. the only place they stick are on my boobs. They now only last 4 to 5 hours and i hardly sleep. I am getting lots of anxciety any advice.Idid briefly try requip xl and tremor was worse.

#2
thats very young.
have you been on levadopa?

#3
no i havent taken levdopa yet. feeling very low today i have three small children and its very hard

#4
i have a 10 yr old girl and a 13 year old boy with downs. 3 little ones are hard enough without pd.
do you have anyone to help out?

#5
insomnia and anxiety attacks have been reported with neupro patches. perhaps you should talk to your doctor about alternatives.

#6
Sorry you are having a very hard time. I was diagnosed at 57 now 63. I have always been an anxious person but I have had a lot of help from my GPs in dealing with it since diagnosis. I was put on an anti depressant which helps me greatly and I have been prescribed tranquillisers at times when I had bad spells of anxiety for one reason or another. Have been much better recently now my lifestyle is sorted out. I hope you have an understanding doctor who can prescribe something not too strong but effective that would help you and make life enjoyable again.

#7
Should have said that I have no experience of neuro patches. I was started on levodopa 2 years ago, then prescribed pramipexole, then azilect 6 months ago. Hping to stay on the maintenance dose as long as possible.

#8
Hi Adelaide
I use Neupro patches, 12mg and, like you, the only place they will stick is on my btm. Good job I have an expansive one!
I take large doses of levadopa but still suffer extensive off periods. The neurologist recently increased the Neupro from 8 to 12mg to help make the medication last longer and it has helped.
In your case I think maybe it has been helping your body use what natural dopamine you have left. Perhaps you need more than this now. I'm not a health professional just a pwp but I know what a difference it makes when your meds are right. I should have a word with your Parkinsons nurse to get some advice.

#9
thanks for all your kind words. i am feeling a bit unsure about going to docs. because i do not want to change meds at the mo kids are all home and need me alert and well. i live in italy moved here 3 yrs ago and you dont get the kind of supportyou do back in the uk. i just want to say how nice it is to offload to people who actually understand. i find it very difficult explaining to people how i feel all of the time.

#10
hi adelaide, i was on the patches for about 2yrs it was only when i started seeing another consultant that i was taken of them and given mirapexin and that was when i realised they were not doing anything for me the mirapexin got me back on track, it does,nt work for everyone but it worked for me worth a try good luck sue.

#11
Thanks sue i am just grateful i canask questions and would reallly appreciate anyonwees advice on how to keep positive when my body just keeps shaking.

#12
Hi Adelaide,
You should definitely go back to your doctor or see a different specialist.I recently moved to London and saw a new consultant and hospital clinic two weeks ago,who specialise in treating patients with younger onset PD.I was told i was undermedicated on sinemet plus twice a day.They have recommended neupro patches plus sinemet plus 4 times a day plus azilect.I am just getting started with the new regime.
Given that I am 47 and diagnosed for 4 years,I was told that they regularly see patients who are not being given sufficient medication.I was previously seeing another hospital who i thought knew what they were doing. Remember the majority of doctors only ever see older patients with the condition and their needs are very different.Sounds like you may be in the same boat. You are busy with young kids and need the energy to cope. Whilst medications will eventually work less well in time, this must be balanced with your quality of life (or lack of).Best of luck.

#13
Hi
thank you for your replies. I do need a change of meds at the moment i am replacing the two 8mg patches about 4pm each day which i think is wrong to do. I think it will be better to change meds when kids are back at school as i believe it is unfair for them to have to deal with the changeover time. Is anyone else on 16mg neupro and do you feel bloated and uncomfortable all the time and i have also become very animated with my arms. I have put on about 3 stone since on these meds. I would love to hear other peoples experiences on neupro. Thanks

#14
Hi My husband has been on sinemet plus and the neuro 7 yrs and the neuro patch 2 yrs 6 mg . I thought that the patch was helping him mentally although his mobilty still very poor . He has had a few nasty episodes of hallucinations and disorientation, hearing and seing things and holding conversation while asleep .
I have put it down to some of the other meds he has been taking . such as digoxin or codeine which I have stopped giving him .

2 months ago he sarted dropping off and twitching badly about a half hour after taking the sinemet and has been reduced to 10mg thinking it was maybe too much for him . Of course it could be really not enough .

Luckily we have another appt with his consultantant on Monday because he has been dreadful , hallucinating eating food of the table which isnt there all sorts of things . It;s been very hot so I wondered if it might be be caused by dehydrating so have been giving him plenty of drinks cood lemonade etc .

Didnt put a patch on today and he started to improve see what tomorrow brings .

#15
Hi,
I am at a cross roads medication wise, and don't know what to do.
Have been taking mainly Madopar, plus Selegaline and small amount of Miripexin ( slow release). I am almost at maximum dose now, with the Madopar
I'm finding it's wearing off quicker now, and I often have to take a dispersible dose of Madopar, as a rescue, when things get really bad. Mainly to cope with the dystonia in the abdominal muscles, which can be crippling.
My specialist is asking me to consider neupro patches, and I'm not sure.
I was given Ropinerole when I was first diagnosed, and while I did very well on it , I did have a big problem with oedema in the ankles, and that was when I stopped the Ropinerole and went on to Madopar. That problem was completely resolved
I know it's a different drug , Rotigotine, in the patch. Does anyone have experience of the efficiency of the patch method of receiving the drug? I'm frustrated now because it's so hard to plan things you want to do , knowing that you may not be able to do it when the time comes.
Any thoughts appreciated.

#16
Am just flagging my question re - patch, up again, in the hope that someone will give me the benefit of their experience!